Thunderstorm Wind, Nodaway
- When
- July 21, 2:47 AM CST
- Where
- Nodaway County, Pickering
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.450, -94.833
Large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 21, 2:25 AM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 325 AM CDT THU JUL 21 2005 .DISCUSSION... HOT AND HUMID AIRMASS WILL BE A STAPLE OF OUR WEATHER THROUGH SUNDAY. CONVECTIVE COMPLEX/BOW ECHO TO THE NORTH OF CWA WILL TRACK EAST ACROSS IA THIS MORNING. WET-EAST FRONTAL BOUNDARY CUTTING IA IN HALF WILL MOVE LITTLE TODAY. SCATTERED CONVECTION ACROSS NORTHWEST MO ASSOCIATED WITH ISENTROPIC LIFT ON 315K SURFACE PER LATEST RUC/NAM PROGS. OVERALL...MODELS HAVE DONE A POOR JOB HANDLING THE QPF. CORFIDI VECTORS AND 850-300MB CONTOURS SUGGEST CONVECTION SHOULD HAVE A SOUTHWARD SHIFT THIS MORNING. WILL BUMP POPS UP ACROSS NORTHERN MO FOR MORNING STORMS WITH ONLY MINIMAL CHANGES TO REST OF GRIDS. ALTHOUGH UPPER RIDGE WILL BUILD EAST ACROSS THE CENTRAL PLAINS AND MO MODELS FCST ANOTHER SHORTWAVE WILL TRACK EAST OUT OF WY TONIGHT. NAM/GFS INSIST THERE WILL BE A BOUNDARY WHICH MOVES THROUGH THIS EVENING...BACK DOOR COLDFRONT?...AND SETS UP THE POTENTIAL FOR NOCTURNAL CONVECTION TO SPREAD SOUTHEAST INTO NORTHWEST MO LATE TONIGHT AND TOMORROW MORNING. HAVE GONE AHEAD AND ADDED SLIGHT CHANCE POPS FOR LATE TONIGHT AND FRIDAY MORNING FOR NORTHWEST MO. LOWERED HIGH TEMPERATURES A FEW DEGREES BASED UPON A LACK OF A SOUTHWEST FLOW. LITTLE CHANCE FOR ANY RAIN OVER THE WEEKEND AS LID STRENGTHENS AND HOLDS BACK RAIN CHANCES. HIGH TEMPERATURES WILL FLIRT WITH THE CENTURY MARK BOTH DAYS. MJ && .PREV DISCUSSION... 1132 PM... WATCHING DEVELOPMENT OF STORMS IN NEBRASKA. SHOWING SOME ACCELERATION TO THE SOUTHEAST. 00Z NAM RUN WOULD SHOW THETA E AXIS WOULD SUPPORT A SOUTHEAST TREND TOWARD NORTHWEST MISSOURI LATE TONIGHT...SO WILL ADD SOME CHANCE POPS FOR LATE TONIGHT. CORFIDI VECTORS QUITE WEAK BY THAT TIME...BUT THICKNESS WOULD INDICATED STORMS COULD CONTINUE ON A SOUTHEAST TREK AS THEY HEAD INTO IOWA SO WOULD LIKELY BE CLIPPING NORTHWEST MISSOURI. WILL HOLD OFF ON PUTTING POPS INTO THE DAYLIGHT HOURS TO GIVE MIDNIGHT CREW A CHANCE TO GET A BETTER HANDLE ON THIS STORM COMPLEX. PC && .PREV DISCUSSION... 327 PM... FOR A QUIET WEATHER DAY...SEVERAL ITEMS TO DISCUSS. FIRST ONE OF INTEREST IS THE AREA OF THUNDERSTORMS IN NORTHERN MISSOURI WHICH IS REMNANTS OF ACTIVITY THAT WAS IN EASTERN NEBRASKA ALL MORNING. DESPITE TEMPERATURES AT 7H IN THE 13-15C RANGE...THE ACTIVITY MANAGED TO MAKE IT INTO NORTHERN MO...BUT HAS FINALLY ABOUT DECAYED COMPLETELY. TEMPERATURES ARE WARM OUT THERE...MOST LOCATIONS IN THE MID 90S WITH HEAT INDICES IN THE TRIPLE DIGITS. TEMPS/HEAT AND POPS ARE THE FORECAST DILEMMA. FOR TONIGHT...THE MODELS CONTINUE TO BRING A SHORTWAVE AROUND THE RIDGE ONLY TO DROP IT FASTER AND FARTHER SOUTHEAST THAN THE WAVE THIS MORNING. AS MENTIONED PREVIOUSLY...ACTIVITY TODAY HAS REMAINED JUST NORTH OF US FOR THE MOST PART...AND FEEL THAT THIS SHOULD LIKELY BE THE CASE ON TOMORROW. HAVE ADDED SOME CLOUDS TO THE NORTHERN COUNTIES AND RETAINED THE SLIGHT CHANCES POPS. THIS WILL BE SOMETHING FOR LATER SHIFT TO KEEP AN EYE ON AS CORFIDI VECTORS AND UVV MAKE THIS A POSSIBILITY. ETA/NAM ALSO HAS A SIMILAR SCENARIO FOR FRIDAY MORNING. IT WILL BE A CASE OF CAP VS CAPE. HAVE MADE ONLY MINOR ADJUSTMENTS TO FORECAST TEMPERATURES THE REST OF THE WEEK...WITH MID TO UPPER 90S LOOKING GOOD. THE PRECIP UNCERTAINTY MAKES TEMPS AND DEWPOINTS INTERESTING. H8 TEMPS CONTINUE TO WARM INTO THE +25-27 DEG RANGE SO NO DOUBT IT WILL BE HOT. AS THE GROUND CONTINUES TO DRY OUT...IT IS EXPECTED FOR DEWS TO DROP SLIGHTLY. SHOULD SEE CAP CONTINUE TO BUILD WHICH SHOULD ALSO KEEP MOST PRECIP IN NORTHERN COUNTIES IF IT OCCURS. HOWEVER...POSSIBLE PRECIP AND RESULTANT CLOUD COVER COULD AFFECT TEMPS. FOR NOW...WENT AHEAD AND ISSUED A HEAT ADVISORY FOR THE ENTIRE CWA FOR THURSDAY. IT IS MARGINAL IN THE NORTHERNMOST COUNTIES...HOWEVER IF CLOUD COVER AND RAIN DOES NOT OCCUR...IT COULD BE JUST AS WARM AS LOCATIONS FARTHER SOUTH. TEMPERATURES AND HEAT INDICES WILL NEED TO BE WATCHED THROUGH THE NEXT SEVERAL DAYS. OVER THE WEEKEND THE WEST CONUS RIDGE IS EXPECTED TO CONTINUE EXPANDING EAST. DESPITE THE SLIGHT LOWERING OF THICKNESSES AS THE RIDGE FLATTENS...850MB TEMPERATURES WILL BE RANGING THROUGH THE MID AND UPPER 20S THROUGH SUNDAY...WHICH WOULD INDICATE TEMPERATURES IN GETTING INTO THE TRIPLE DIGIT RANGE. WITH DEW POINTS RANGING THROUGH THE UPPER 60S INTO THE LOWER 70S...HEAT INDICES AROUND THE 105 MARK FOR SEVERAL HOURS IN THE AFTERNOON SATURDAY AND SUNDAY WILL BE POSSIBLE. AS WE MOVE INTO EARLY NEXT WEEK A TROUGH WILL BEGIN TO MOVE EAST ALONG THE U.S. CANADIAN BORDER...PUSHING SOME SLIGHTLY COOLER AIR SOUTH. THIS SHOULD HELP MODERATE OUR TEMPERATURES A CATEGORY OR TWO. LATE TUESDAY INTO WEDNESDAY THE TROUGH IS EXPECTED TO PUSH A FRONT SOUTH THROUGH THE REGION...BRINGING OUR NEXT BEST CHANCE FOR RAIN. HOWEVER...LEFT THE POPS IN THE SLIGHT CHANCE RANGE (20%) FOR NOW DUE TO TIMING ISSUES AND UNCERTAINTIES AS TO HOW FAR SOUTH THE FRONT WILL PUSH. 27/CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM TO 8 PM THURSDAY ALL COUNTIES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT WED JUL 20 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 102 PM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON WITH HEAT INDICES AROUND 100 DEGREES. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT FOR PARTS OF NORTHERN MISSOURI...GENERALLY NORTH OF A MOBERLY TO MARYVILLE LINE. NO SEVERE WEATHER IS FORECAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY MORNING NORTH OF A MOBERLY TO MARYVILLE LINE. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND WITH AFTERNOON HEAT INDICES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LVQK
The Omaha radar (KOAX), 161 km away, was scanning. The volume nearest the first event began at 08:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465920.